MAUDE Adverse Event Report: ETHICON INC. BLAKE SI DRAIN 7MM FLAT 3/4 FLUTED W/ 3/16IN TR; CATHETER, IRRIGATION

ETHICON INC. BLAKE SI DRAIN 7MM FLAT 3/4 FLUTED W/ 3/16IN TR; CATHETER, IRRIGATION
Model Number 2216
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient underwent an hepato biliary pancreatic surgery procedure on an unknown date and a drain was used.When removing the drain, it broke inside of the body.Broken piece remained inside of the body.It was removed during a re-operation.The surgery was a surgical procedure involved the hepatobiliary pancreatic region, and the product was used under the right diaphragm.Removal was performed 6 days after surgery.It was found that the joint of the drain was fractured.After that, there has been no adverse consequence to the patient.Further details are not provided.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: component code: (b)(4).Additional information has been requested however not received.Attempts have been made to obtain the device.If further details are received at a later date a supplemental will be sent.Procedure name= unk.It was hepato biliary pancreatic surgery.Date of procedure = unk.Date of event where product had an issue = 6 days later of the surgery.Were there any intra-operative complications? if so, what were they? no further information is available.Where was the tip of drainage tube located? under the right diaphragm.How was the drain secured? no further information is available.What was the date of first activation? unk.How was the product function verified following the first activation? no further information is available.Who monitored the drainage and how often? no further information is available.Was there any appearance of damage to the drain or the function prior to removal/breakage? no.Date of reoperation to remove drain fragment? unk.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.No further information is available.Date and name of index surgical procedure? unk.The diagnosis and indication for the index surgical procedure? no further information is available.Were any concomitant procedures performed? no further information is available.Other relevant patient history/concomitant medications? no further information is available.What is the physician¿s opinion as to the etiology of or contributing factors to this event? no further information is available.What is the patient's current status? no further information is available.Surgeon¿s name: (b)(6).Product lot number : unk.Patient status: no further information is available.If applicable, will product be returned? if so, please provide the return date and tracking information.The device has been received at (b)(6) and will be shipped.Please check (b)(6).No further information will be provided.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: d9.H3 evaluation: sample received for analysis.During investigation of the complaint, one used complaint sample of drain was received for evaluation, during visual inspection, some cut mark was observed near by hub area, which might lead the profile separation.As per standard practice, there is no generation point of such defect during the production.Also, 100% inspection was carried out, visual.Before and after packing of finished goods, prior to the product release.So, there was no scope at end to missed out such defect, at manufacturing / release stage.Batch manufacturing review and retained sample review could not performed, as the lot number of the complaint was unknown.It is suspected that, hub area might have came in contact with some sharp tool used during surgery, and lead to the defect generation.External factors like mishandling or improper usage at user end could not be ruled out.Therefore, further investigation of the received samples is not possible, as these factors are out of scope.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
BLAKE SI DRAIN 7MM FLAT 3/4 FLUTED W/ 3/16IN TR
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
DEGANIA INDIA
251, sector-6, imt manesar
gurugram
IN  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16270924
Report Number2210968-2023-00642
Device Sequence Number12260020
Product Code GBX
UDI-Device Identifier10705031003521
UDI-Public10705031003521
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
CL I EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2216
Device Catalogue Number2216
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2023
Supplement Date Received by Manufacturer03/10/2023
03/10/2023
03/10/2023
Initial Report FDA Received Date01/31/2023
Supplement Report FDA Received Date03/23/2023
03/24/2023
03/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown